# SDR 2006FA0000255

- Difficulty date: February 23, 2006
- Submitted: February 23, 2006
- Operation: General aviation
- Aircraft: N355RM
- Make and model: Lear 55LEAR
- Aircraft serial: 033
- Engine: Garrtt TFE731*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Condition: Corroded
- Location: Stabilizer
- Component: Stabalizer
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 12,000/12 YR DEMATE INSPECTIONS WE HAVE FOUND SERIOUS EXFOLIATION CORROSION IN THE REAR SPAR FLANGES, NEAR THE ELEVATOR HING BRACKETS OF AT LEAST TWO AIRCRAFT. CORROSION HAD PROGRESSED TO THE EXTENT REQUIRING REMOVAL/REPLACEMENT OF THE SPAR FLANGES OR REPLACEMENT OF THE STABALIZER.I RECOMMEND A MORE DETAILED INSPECTION OF THE SPAR FLANGES AND A CONSIDERABLE SHORTENING OF THE TIME BETWEEN INSPECTION REQUIREMENTS. IN MY OPINION, THE CORROSION HAD PROGRESSED TO THE POINT OF COMPROMISING THE INTERURITY OF THE SPAR AND ATTACHED ELEVATOR HING. MOUNTING.
